Vitamin Deficiency dilemma

Hi I had a letter from my rheumatologist a few days after my last appointment, informing me that my vitamin D levels are too low again and advising me to start fultium d3 800 IU again. Advised to take two capsules a day for six months and then re test. The letter did not state what my level was, but when I was first diagnosed with SLE my level was 10 and I took fultium d3 800 4 times daily for a year.

My problem is that this time I find the side effects of those little blue beads rather unpleasant! I have problems with dry mouth anyway but now it's so bad that I awake with my tongue stuck to the roof of my mouth! (sorry about the detail)

I've also had a long run of daily migraines which may or may not be also connected, and been feeling faint quite regularly.

Does anyone have simular problems?

Any tips on dealing with the side effects would be appreciated, I'm thinking I might have to lower the dose.

For now, I've taken to carrying a very small bottle of water with me, (my handbag is a small across the body type, due to sore shoulders)

People give me funny looks, I'm sure they think I'm swigging gin all day 😀😂

Thanks creaky/ Helen

I

Last edited by

7 Replies

oldestnewest
  • Hi Helen

    A good friend of mine who is hypothyroid and vitamin D deficient couldn't and wouldn't take the prescription Vit D because of the fillers and colourant in them, she described them as 'nasty' and now goes with the vitamin d wellness groups protocol ( they're on Facebook) and swears by it, they recommend a vit d3 without the nasty fillers,but they also recommend taking magnesium and vit k2 mk7 with it but I wouldn't recommend doing this at all without consulting your doctor first, I tried the magnesium and my blood pressure dropped and the vit k2 mk7 gave me palpitations after 4 days! My vit d levels weren't really low but they weren't optimal either so to get them up I only took 'Now' vitamin D3 5000iu capsules through the winter (this brand is recommended by the wellness group) over the winter and my levels have risen to an optimal level and my dr has said to drop it now to 1 to 2000 iu daily which I have. My friends levels have also risen to an optimal level.

    I'm a chronic migraine sufferer too so I really empathise with you😞

    This is just my experience with vit d3, it might be worth asking your dr if you could change your brand of vit d and tell him about the side effects you're getting from the prescription ones.

    Hope this helps a little.

    Best wishes

    Diane🌺X

  • Thanks Diana, I will ask my gp about other brands ☺

  • I've just asked my friend and she doesn't think they offer any others on prescription, but it's worth asking.

    When I cut down my dose I changed to the brand Solgar which suits me too ( I'm hypersensitive to loads of chemicals/meds)

    Good luck 🌺

  • Your symptoms are fairly common. Do you have your blood serum levels checked regularly? Do you take them with food? Drink lots of water?

    Tell your doctor about your side effects. Maybe s/he can change your dosing regiment.

    Be well,

    Tom

    emedicine.medscape.com/arti...

  • Yes blood are done monthly, I just started them again yesterday as stopped for a few days, and I feel awful this morning. I don't think I can tolerate them at this dose.

    Thankyou for your reply.☺

  • Hi Helen - I thought I was the only one that reacted to Fultium d3. (I am even ok with methotrexate). I have tried it three times, each time I get dreadful stomach cramps by the third/fourth day. I have had a very dry mouth for about 6 years. I put that down to sjogrens but don't know. I too carry a small bottle of water at all times. My vit d level is also low at 17. I have now changed to a brand by Solgar that are gluten, wheat, dairy, soya + yeast free and are available in different strengths. I have had no problems with these. I have had to pay £17.49 for them for about a 3 months supply. Just re-read the bottle they also say sugar, salt and starch free too. I am certain there is some filler hidden in Fultium d3 that doesn't suit me. I too tried 4 capsules a day than tried 2 capsules of Fultium d3 but got the same reaction. Always worth chatting to your GP. Good luck sorting it out.

  • Yes I will have to go back to the gp. Thankyou, good to know it's not just me.☺

You may also like...